Brain Chemistry Problems Archives

To Dr. Stoll Withdrawal from psychoactive drugs.

[ Brain Chemistry Problems Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

To Dr. Stoll

Posted by Juli [2364.4] on July 27, 2004 at 09:42:24:

Dr. Stoll,

What, if any, is your opinion about protracted benzodiazapine withdrawal? I quit ativan cold turkey over 3 years ago because I became very ill on it, and still am having withdrawal symptoms, I never had the agoraphobia, severe anxiety spells, low blood sugar attacks, severe fatigue, breathing issues before ativan, i took the ativan for pvcs and insomnia.

Do you think the severe shock of benzo withdrawal damages the brain and nervous system permanently? I just want to know so I can prepare myself for this, and yes, only God knows for sure, but what have you heard and what do you know? THank you as always, Juli



Re: To Dr. Stoll

Posted by Ron [1013.81] on July 27, 2004 at 13:01:11:

In Reply to: To Dr. Stoll posted by Juli [2364.4] on July 27, 2004 at 09:42:24:

Ron

Hi Juli,

There are people who have used Xanax to reduce the symptoms of gerd/reflux with great success..
Even a tiny dose of .5 mg a day at bedtime can inhibit CCK
and reduce bile secretion which prevents excess acid from trying to compensate.
Your body may also have changed over the years and the way you feel now can be due to getting older, hormones and not the history of taking a benzo.

One way to find out if you will bebefit from a tiny dose is to try one and see if it helps. You will not become addicted to such a tiny dose and certainly not, if you don't see any helpful effects.

You may have a hiatal hernia which is more common than you might think. That can cause pressure on the Vagus nerve and
create gastric upset and feelings of panic. Heartrate can also be affected.
Here are some of the results of a search on "Dr Stuart Shipko"

http://www.anxiety-panic.com/shipko/default.htm
http://www.treatingmenopause.net/transcripts/shipko2.htm
http://www.dearest.com/transcripts/shipko8.htm
http://www.anxietybookstore.com/Xanax-Discussion.htm
http://www.psychnet-uk.com/clinical_psychology/clinical_psychology_anxiety_disorders3_panic_phobias.htm

Good hunting...
Ron



Re: To Ron

Posted by June.one [294.4] on July 27, 2004 at 13:37:33:

In Reply to: Re: To Dr. Stoll posted by Ron [1013.81] on July 27, 2004 at 13:01:11:

I don't understand what your response has to do with Juli's situation. Did we read a different question?



Re: To Ron

Posted by Ron [1013.81] on July 27, 2004 at 17:37:57:

In Reply to: Re: To Ron posted by June.one [294.4] on July 27, 2004 at 13:37:33:

Hi June,

I guess you didn't read the articles yet.

Stopping a med all at once without being watched by a qualified doctor was not wise. She may need to get back on
some kind of anti-anxiety med for reasons OTHER than withdrawal. Lets see what she thinks of my reply.

Do you miss Gregory too?

Ron



Re: To Ron

Posted by Juli [969.1231] on July 27, 2004 at 18:20:41:

In Reply to: Re: To Ron posted by Ron [1013.81] on July 27, 2004 at 17:37:57:

Ron,

My doctor, who was a reputable doctor, told me it was fine to go off the ativan, he did not tell me about tapering. Most doctors do not know about the need to taper off benzodiazapines, even small doses.

There is NO SAFE DOSE, no matter how small.

I do not agree with your posts and would rather be dead than ever take a benzo again.

I really want to hear from Dr. Stoll.

Juli

Follow Ups:


Re: To Dr. Stoll (Withdrawal from psychoactive drugs. ) Archive.

Posted by Walt Stoll [9.8] on July 28, 2004 at 07:00:06:

In Reply to: To Dr. Stoll posted by Juli [2364.4] on July 27, 2004 at 09:42:24:

Thanks, Juli.

Usually the withdrawal is over in a few months. HOWEVER, in genetically susceptible people, it can be permanent without diligent efforts to improve brain chemstry (archives). Serious wellness--the very thing that would have prevented you from ever getting on the stuff--will also still help in the long run.

Walt

Follow Ups:


Re: To Ron

Posted by June.one [294.4] on July 28, 2004 at 08:42:02:

In Reply to: Re: To Ron posted by Ron [1013.81] on July 27, 2004 at 17:37:57:

I guess you didn't read Juli's post thoroughly yet.

I do believe tapering is safer than quitting cold turkey. I am unclear about your mentioning GERD/reflux in relation to her problem. Please correct me if I missed the part where she said she was bothered by this. I understood her question to relate to protracted withdrawal from benzos. Obviously she does not want to be on this type of medication.

I really admire your enthusiasm in wanting to reach out and help people on the board. Please try to think your responses through a little better, though. If you are frequently ineffective in accomplishing your goal through replying, no one is going to take you seriously. I'm not attacking you, Ron but I have noticed ever since you started posting that some fine-tuning might be in order.

Follow Ups:


[ Brain Chemistry Problems Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!